MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 71343200
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 12/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, the patient suffered from recurrent dislocations of the left hip on (b)(6) 2018 and (b)(6) 2019.Both events were treated via closed reduction for which the patient was sedated.The first dislocation occurred 3 weeks after the patient underwent a left hip revision surgery on (b)(6) 2018.The current state of health of the patient is unknown.
 
Additional Manufacturer Narrative
Given the nature of the alleged incident, the device was not returned for evaluation but the dislocation can be confirmed with the clinical/medical findings.The clinical/medical investigation concluded that, the first dislocation was noted to be a result of a twisting injury.At the time of the second dislocation, it was reported she was trying to put on pair of boots, which cannot be excluded as a likely contributing factor to the dislocation.The patient impact beyond the closed reductions cannot be determined with the information provided.It cannot be concluded if the ¿twisting injury¿ lead to the first and subsequent dislocation and a failure of the implant cannot be confirmed.No further investigation is warranted at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for total hip systems revealed that dislocation that may result from improper selection of the neck length and cup, stem positioning, muscle looseness and/or malpositioning of components, this has been identified as warnings and precautions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, limited range of motion, patient anatomy or abnormal loading of limb.The contribution of the device to the reported event could be corroborated as it required closed reductions.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Section h3, h6: given the nature of the alleged incident, the devices were not returned for evaluation however, the dislocation can be confirmed with the clinical/medical findings.The clinical/medical investigation concluded that, the first dislocation was noted to be a result of a twisting injury.At the time of the second dislocation, it was reported she was trying to put on pair of boots, which cannot be excluded as a likely contributing factor to the dislocation.The patient impact beyond the closed reductions cannot be determined with the information provided.It cannot be concluded if the ¿twisting injury¿ lead to the first and subsequent dislocation and a failure of the implant cannot be confirmed.No further investigation is warranted at this time.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the oxinium femoral head a review of complaint history revealed similar events for the listed device over the previous 36 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.For the optifix xlpe anteverted a review of complaint history for the part number over the past 36 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for total hip systems revealed that dislocation that may result from improper selection of the neck length and cup, stem positioning, muscle looseness and/or malpositioning of components, this has been identified as warnings and precautions.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 32MM +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15902008
Report Number1020279-2022-04884
Device Sequence Number14764935
Product Code LZO
UDI-Device Identifier03596010474209
UDI-Public03596010474209
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71343200
Device Catalogue Number71343200
Device Lot Number18HM15202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer12/26/2022
05/31/2024
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date12/27/2022
06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OPTIFIX XLPE 46-48(PN: 71337646, LN:14CM04706)
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age63 YR
Patient SexFemale